Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffering from severe nerve pain and numbness in finger tips. Is this related to tuberculosis?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5287 Questions
Dear Sir, I am suffering from severe nerve pain and numbness in finger tips pl. Doctors cant identify what the cause is. I have been suffering for the last 5 years. I have been taking Renerve capsules but is of no use pl.
The nerve pain and burning is throughout my body. My TB Feron test is positive pl. Is the disease related to Tuberculosis or hansens disease?
Kindly help me.
Posted Wed, 24 Oct 2012 in General Health
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for contacting Healthcare magic.
Your symptoms are suggestive of peripheral neuropathy.
In this condition, the nerves of hands and legs do not function normally.
Common symptoms include tingling and burning of hands and feet; numbness and weakness may also be present.
Common causes of peripheral neuropathy include diabetes mellitus, leprosy (Hansen's disease).
Diabetes can be easily diagnosed by checking fasting blood sugar, glucose tolerance test and glycosylated hemoglobin (HbA1C).
Vitamin B12 deficiency is unlikely in your case, as you have not improved with renerve plus capsules, which contain vitamin B12.
Hansen's disease can be ruled out by an examination by a dermatologist (skin specialist). He would look for thickened nerves, white patches over skin with no sensibility and may do a skin smear or biopsy.
If these common causes are excluded, then a nerve biopsy may be required to look for vasculitis (lack of blood flow to nerves due to inflammation).
I hope it clarifies. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX consultant neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Suffering from severe nerve pain and numbness in finger tips. Is this related to tuberculosis? 13 hours later
Thankyou sir for the reply. Infact I had consulted almost all leading neurologists (Dr.Jigy Kuruttikulam, XXXXXXX XXXXXXX XXXXXXX XXXXXXX Mathen etc) and skin specialists in Cochin. They have confirmed that there is no nerve thickness and white patches. I am also having shivering of my hands and memory loss pl. I had taken TB medicine just for 5 days in the year 2006 and had to later stop it due to liver malfunctioning. Similarly I had also taken Rifampicin and Dapsone for 4 months in the year 1987 but had to later stop it due to liver malfunctioning. Now the same doctor XXXXXXX skin specialist says that it was a wrong diagnosis by him. Doctors are also reluctant to conduct nerve biopsy even on my request several times. From yesterday onwards I have started taking Renerve Plus which I hope will give some relief. Is it possible for me to come and XXXXXXX you at Apollo Hospital Hyderabad? Will nerve biopsy create some body malfunctioning later on pl? Can it be done there at Apollo hospital Pl? Thankyou in advance sir.
Answered by Dr. Sudhir Kumar 8 minutes later
Thank you for getting back with more details.
You are welcome to come to Apollo Hospital, Hyderabad for nerve biopsy. It can be done here. Nerve biopsy is safe and has no significant complications. You can go through the research paper that I published on sural nerve biopsy at the following link- WWW.WWWW.WW
Please continue taking Renerve plus.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor